Texas, 2019High Wind in Texas, December 15, 2019
December 15, 2019 · NWS MAF · 2 events in 2 counties and zones
A broad upper level trough pushed the jet stream south across the area. Strong winds from this jet stream mixed down into the higher elevations of the Guadalupe Mountains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad upper level trough pushed the jet stream south across the area. Strong winds from this jet stream mixed down into the higher elevations of the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 15, 5:19 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 15, 5:19 AM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
519 AM CST Sun Dec 15 2019
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
VFR conditions are expected at the west Texas and southeast New
Mexico terminals the next 24 hours. Southwest winds of 10 to 15
mph this morning will increase to 15 to 30 mph and gusty by early
this afternoon through sunset. Southwest winds will decrease this
evening ahead of a cold front. The cold front is expected to
impact the northern terminals on and after 16/06z tonight.
&&
.PREV DISCUSSION... /issued 233 AM CST Sun Dec 15 2019/
DISCUSSION...
We are in a rather bland weather pattern for this time of year. An
upper trough moving across the Rockies will elevate winds in the
mountains and nearby adjacent plains west of the Pecos River. Once
this trough passes, a cold front will move through the CWA early
Monday dropping temperatures to much more seasonal levels.
Surface high pressure behind the front will move east Wednesday
allowing for a warming trend the remainder of next week. Moisture
is lacking so no precipitation is expected over the next seven
days.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 78 36 53 27 / 0 0 0 0
Carlsbad 74 41 54 28 / 0 0 0 0
Dryden 85 48 67 33 / 0 0 0 0
Fort Stockton 83 46 58 30 / 0 0 0 0
Guadalupe Pass 64 36 47 26 / 0 0 0 0
Hobbs 73 36 50 24 / 0 0 0 0
Marfa 75 37 56 26 / 0 0 0 0
Midland Intl Airport 79 41 56 27 / 0 0 0 0
Odessa 79 42 55 27 / 0 0 0 0
Wink 80 42 58 26 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 8 AM this morning to 8 PM MST this
evening for Guadalupe Mountains of Eddy County.
TX...Wind Advisory from 9 AM this morning to 9 PM CST this evening
for Davis Mountains-Eastern Culberson County-Van Horn and
Highway 54 Corridor.
High Wind Warning from 8 AM this morning to 8 PM MST this
evening for Guadalupe Mountains Above 7000 Feet-Guadalupe
and Delaware Mountains.
&&
99/99/99Hazardous weather outlook, Dec 15, 3:57 AM CST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
357 AM CST Sun Dec 15 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-161000-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
357 AM CST Sun Dec 15 2019 /257 AM MST Sun Dec 15 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
A High Wind Warning is in effect today through mid evening for the
Guadalupe and Delaware Mountains.
A Wind Advisory is in effect today through mid evening for the Davis
Mountains, Van Horn Highway 54 Corridor and eastern Culberson
County.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe Mountains Above 7000 Feet
- When
- December 15, 6:38 AM CST to 6:38 PM CST
- Where
- Guadalupe Mountains Above 7000 Feet forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Guadalupe and Delaware Mountains
- When
- December 15, 11:51 AM CST to 4:51 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Indiana, December 15 to 17, 20192 deaths · 45 injured · $590,000 · 12 events
- Winter Storm and Winter Weather in Missouri, December 15 to 17, 20191 death · 1 injured · 18 events
- Winter Storm and Winter Weather in Kansas, December 15, 20191 death · 1 injured · 5 events
- Avalanche in Utah, December 15, 20191 death · 1 event
- Winter Weather in Ohio, December 15 to 16, 201932 events
- Strong Wind in New York, December 15, 2019$16,000 · 16 events
- Winter Storm in Missouri, December 15 to 16, 201913 events
- Heavy Snow and Winter Weather in Illinois, December 15 to 17, 201912 events
- Winter Storm in Illinois, December 15 to 16, 201911 events
- High Wind and Winter Weather in California, December 15, 201971 kt wind · 7 events
- Winter Weather in Indiana, December 15 to 16, 20197 events
- Winter Storm in Kansas, December 15, 20196 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865636, 865637.